Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 216, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 10, 2011, 11:37 PM EDT for 4 counties in Indiana. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 11:37 PM EDT (03:37 UTC)
- Expired
- Jun 11, 2011, 12:15 AM EDT
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, IN, Johnson County, IN, Monroe County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 40 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 12:10 AM EDT | TSTM WND GST 60 | Waverly, IN | ESTIMATING 55 TO 60 MPH |
| Jun 11, 12:21 AM EDT | HAIL 0.25 | Bloomington, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582
WUUS53 KIND 110337
SVRIND
INC013-081-105-109-110415-
/O.NEW.KIND.SV.W.0216.110611T0337Z-110611T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1137 PM EDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
JOHNSON COUNTY IN CENTRAL INDIANA...
NORTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
MORGAN COUNTY IN CENTRAL INDIANA...
* UNTIL 1215 AM EDT
* AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
MOORESVILLE TO 6 MILES NORTHWEST OF BLOOMINGTON...AND MOVING EAST
AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE HART...INDIANA UNIVERSITY AND BLOOMINGTON AROUND 1150 PM
EDT...
BETHANY...BROOKLYN...MARTINSVILLE AND CENTERTON AROUND MIDNIGHT
EDT...
UNIONVILLE AROUND 1205 AM EDT...
WOODVILLE HILLS...MAHALASVILLE AND LAKE LEMON AROUND 1210 AM EDT...
YELLOWWOOD LAKE...HELMSBURG...WAVERLY AND MORGANTOWN AROUND 1215 AM
EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 94 AND 99.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 54 AND 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3916 8668 3935 8664 3935 8663 3937 8663
3960 8658 3960 8647 3961 8646 3962 8600
3908 8626
TIME...MOT...LOC 0337Z 280DEG 16KT 3955 8652 3922 8657
WIND...HAIL 60MPH 1.00IN
$$
PUMA3 follow-up statements
798
WWUS53 KIND 110351
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1151 PM EDT FRI JUN 10 2011
INC013-081-105-109-110415-
/O.CON.KIND.SV.W.0216.000000T0000Z-110611T0415Z/
BROWN-JOHNSON-MONROE-MORGAN-
1151 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
BROWN...WESTERN JOHNSON...NORTHERN MONROE AND MORGAN COUNTIES UNTIL
1215 AM EDT...
AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MARTINSVILLE TO
BLOOMINGTON...MOVING EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BETHANY...BROOKLYN AND UNIONVILLE AROUND MIDNIGHT EDT...
WOODVILLE HILLS...MAHALASVILLE AND LAKE LEMON AROUND 1205 AM EDT...
WAVERLY AND YELLOWWOOD LAKE AROUND 1210 AM EDT...
HELMSBURG...MORGANTOWN...BEANBLOSSOM AND NASHVILLE AROUND 1215 AM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3917 8661 3945 8658 3958 8652 3960 8647
3961 8646 3962 8600 3908 8626
TIME...MOT...LOC 0351Z 278DEG 19KT 3951 8644 3918 8649
WIND...HAIL 60MPH 1.00IN
$$
PUMA175
WWUS53 KIND 110403
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1203 AM EDT SAT JUN 11 2011
INC013-081-105-109-110415-
/O.CON.KIND.SV.W.0216.000000T0000Z-110611T0415Z/
BROWN-JOHNSON-MONROE-MORGAN-
1203 AM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
BROWN...WESTERN JOHNSON...NORTHEASTERN MONROE AND EASTERN MORGAN
COUNTIES UNTIL 1215 AM EDT...
AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MARTINSVILLE
TO BLOOMINGTON...MOVING SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WOODVILLE HILLS AROUND 1210 AM EDT...
YELLOWWOOD LAKE...HELMSBURG...MORGANTOWN AND BEANBLOSSOM AROUND
1215 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3916 8651 3928 8652 3942 8654 3950 8651
3957 8644 3962 8600 3908 8626
TIME...MOT...LOC 0403Z 296DEG 22KT 3949 8635 3917 8645
WIND...HAIL 60MPH 1.00IN
$$
PUMA900
WWUS53 KIND 110411
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1211 AM EDT SAT JUN 11 2011
INC013-081-105-109-110421-
/O.EXP.KIND.SV.W.0216.000000T0000Z-110611T0415Z/
BROWN-JOHNSON-MONROE-MORGAN-
1211 AM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROWN...WESTERN
JOHNSON...NORTHEASTERN MONROE AND EASTERN MORGAN COUNTIES WILL EXPIRE
AT 1215 AM EDT/1115 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
SMALL HAIL AND WIND GUSTS TO 40 MPH WILL STILL BE POSSIBLE.
LAT...LON 3916 8651 3928 8652 3942 8654 3950 8651
3957 8644 3962 8600 3908 8626
TIME...MOT...LOC 0411Z 270DEG 26KT 3951 8631 3918 8639
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:31 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 10, 10:31 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1031 PM EDT FRI JUN 10 2011 .UPDATE... AVIATION SECTION UPDATED && .SYNOPSIS...A FRONTAL SYSTEM ACROSS THE AREA WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY...WITH POTENTIAL FOR SEVERE THROUGH LATE TONIGHT. THE PASSAGE OF A COLD FRONT ON SATURDAY WILL USHER IN COOLER TEMPERATURES AND CANADIAN HIGH PRESSURE WILL BUILD IN FOR SUNDAY AND MONDAY. BY TUESDAY NIGHT ANOTHER FRONTAL SYSTEM WILL BRING IN THUNDERSTORM CHANCES THROUGH THURSDAY AND TEMPERATURES WILL SLOWLY INCREASE BACK INTO THE MIDDLE 80S BY WEDNESDAY. && .NEAR TERM /REST OF TONIGHT/... STORMS ARE STRUGGLING TO STAY TOGETHER ACROSS ILLINOIS AT THIS TIME...AND HAVE BEEN THAT WAY ALL EVENING. SO...DROPPED POPS TO CHANCE ACROSS THE EASTERN THIRD OF FORECAST AREA. STAYED WITH LIKELY ACROSS THE REMAINDER OF THE AREA...CURRENT THINKING IS THAT COLD FRONT COULD STILL TRIGGER ACTIVITY OVER THE NORTHWEST PORTIONS OF THE AREA LATE TONIGHT. CURRENT QPFS IN GRIDS ARE ON LOWER SIDE...SO DO NOT HAVE TO MAKE ANY AMENDMENTS TO THOSE. TEMPS ARE ON TRACK...NO CHANGES. UPDATED GRIDS HAVE BEEN SENT. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... THE COLD FRONT WILL BE IN OR APPROACHING THE NORTHWEST PART OF THE FORECAST AREA SATURDAY MORNING SO CONVECTION ASSOCIATED WITH THAT SHOULD BE ONGOING AHEAD OF THE FRONT. THE FRONT SHOULD PASS THROUGH THE AREA BY AFTERNOON AND THUS HAVE TAPERED POPS DOWN FROM THE NORTHWEST TO THE SOUTHEAST THROUGH THE EVENING HOURS. TEMPERATURES IN THE NORTHWEST COULD START TO FALL DURING THE AFTERNOON AS WELL. BY SATURDAY NIGHT HIGH PRESSURE WILL START TO BUILD IN AND KEEP THE WEATHER FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT DRY. WITH COLD ADVECTION BEHIND THE FRONT WILL SEE COOLER TEMPERATURES FOR LOWS SATURDAY NIGHT AND SUNDAY NIGHT /THE 50S/ AND HIGHS SUNDAY ONLY IN THE 70S. && .LONG TERM /MONDAY THROUGH FRIDAY/... ENSEMBLES SHOWING DECENT AGREEMENT IN THE LONG TERM FOR A RIDGE BUILDING IN SUNDAY THROUGH MONDAY NIGHT. BY TUESDAY AFTERNOON THE RIDGE STARTS TO BREAK DOWN AND ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH THE AREA WEDNESDAY AND THURSDAY AND WILL SEE THUNDERSTORM CHANCES FROM TUESDAY NIGHT THROUGH THURSDAY WHEN ANOTHER RIDGE STARTS TO BUILD IN FOR FRIDAY. HPC GUIDANCE LOOKS GOOD FOR HIGHS IN THE LOW TO MIDDLE 80S AFTER MONDAY/S 70S. && .AVIATION.../DISCUSSION FOR THE 03Z TAF UPDATE/ VFR TO CONTINUE FOR THE NEXT SEVERAL HOURS. BASED UPON RADAR TRENDS CONVECTION OVER CENTRAL ILLINOIS IS DIMINISHING AS IT PROPAGATES EAST. RAPID REFRESH ALSO SHOWS THIS TREND. THUS HAVE INCLUDED ONLY VCTS FOR NOW IN THE WESTERN TAF SITES AND VCSH AT IND AS THUNDER MAY BE COMPLETELY GONE ONCE THIS FEATURE ARRIVES. BELOW... /DISCUSSION FOR THE 00Z TAFS/... VFR CONDITIONS EXPECTED FOR MUCH OF THIS TAF PERIOD. RADAR TRENDS SHOW WIND SHIFT LINE PUSHING THROUGH THE NORTHWEST TAF SITES AND ALLOWING SOMEWHAT MORE STABLE AIR TO SETTLE ACROSS THE AREA AND DIMINISH THE TSRA THREAT. ALSO DAYTIME HEATING WILL CONTINUE TO WANE OVER THE NEXT FEW HOURS. THUS WILL REMOVE MOST VCTS MENTION THIS EVENING. MODELS SUGGEST THAT SHORT WAVE OVER THE MID-MISSISSIPPI VALLEY WILL PROPAGATE ACROSS CENTRAL INDIANA TONIGHT. CONFIDENCE IS LOW IN HOW MUCH PRECIPITATION OR HOW ORGANIZED THIS SYSTEM WILL BE WHEN IT ARRIVES. THUS FOR NOW WILL KEEP VFR CONDITIONS ALONG WITH VCSH MENTION THROUGH TE MORNING HOURS. HIGHER CONFIDENCE EXISTS LATE SATURDAY MORNING AND SATURDAY AFTERNOON AS COOLER AND DRIER AIR ARRIVES BEHIND A COLD FRONT. FORECAST SOUNDINGS SHOW STRONG DRYING ASSOCIATED WITH THE STRONG SUBSIDENCE AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE UPPER MIDWEST. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...TDUD SHORT TERM...CP LONG TERM....CP AVIATION...JP
Hazardous weather outlook, Jun 10, 10:04 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1004 PM EDT FRI JUN 10 2011 INZ021-028>031-035>049-052>057-061>065-068>072-120215- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 1004 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER WILL CONTINUE THE SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA. THE MAIN THREATS WITH ANY STORMS THAT DO FORM WILL BE DAMAGING WINDS...FREQUENT LIGHTNING...LARGE HAIL...AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051-060-067-120215- VIGO-SULLIVAN-KNOX- 1004 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER WILL CONTINUE THE SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA. THE MAIN THREATS WITH ANY STORMS THAT DO FORM WILL BE DAMAGING WINDS...FREQUENT LIGHTNING...LARGE HAIL...AND BRIEF DOWNPOURS. LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY WINDS AND SMALL HAIL. LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS EXPECTED TO END BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TDUD
In the hours before
Local storm report, Jun 10, 5:39 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL GREENFIELD 39.79N 85.77W
06/10/2011 E0.50 INCH HANCOCK IN TRAINED SPOTTER
MOSTLY PEA SIZE
0903 AM HAIL 8 S INDIANAPOLIS 39.66N 86.15W
06/10/2011 E0.25 INCH MARION IN TRAINED SPOTTER
HEAVY RAIN...WINDY...PEA SIZED HAIL
0903 AM HAIL 3 W SOUTHPORT 39.66N 86.17W
06/10/2011 E0.88 INCH MARION IN TRAINED SPOTTER
AT 39.65109N, 86.205303W, HAIL LASTED ABOUT 3 MINUTES
0217 PM HAIL CRAWFORDSVILLE 40.04N 86.90W
06/10/2011 E0.75 INCH MONTGOMERY IN PUBLIC
DIME TO PENNY SIZE HAIL IN CRAWFORDSVILLE.
0257 PM HAIL TIPTON 40.28N 86.04W
06/10/2011 E1.00 INCH TIPTON IN PUBLIC
HAIL SIZE OF QUARTERS FELL ON MOUND STREET FOR 5 TO 7
MINUTES
0329 PM HAIL ELWOOD 40.28N 85.84W
06/10/2011 U0.25 INCH MADISON IN TRAINED SPOTTER
0332 PM HAIL NEW WHITELAND 39.56N 86.10W
06/10/2011 U0.88 INCH JOHNSON IN TRAINED SPOTTER
HAIL WAS ACCOMPANIED BY MEASURED 45 MPH WINDS
0359 PM HAIL ALEXANDRIA 40.26N 85.68W
06/10/2011 U1.00 INCH MADISON IN TRAINED SPOTTER
QUARTER SIZE HAIL IS COVERING THE GROUND
0403 PM HAIL 2 E FRANKLIN 39.49N 86.02W
06/10/2011 U0.88 INCH JOHNSON IN CO-OP OBSERVER
NICKEL SIZE HAIL FELL 1603 TO 1608 PM EDT...REPORTED BY
RETIRED NWS EMPLOYEE - COOP OBSERVER
0403 PM HAIL ALEXANDRIA 40.26N 85.68W
06/10/2011 U0.50 INCH MADISON IN AMATEUR RADIO
LOCATED AT STATE ROUTE 9 AND 1000 NORTH
0403 PM HAIL INDIANAPOLIS 39.78N 86.15W
06/10/2011 U0.25 INCH MARION IN PUBLIC
LOCATED AT 30TH STREET AND MERIDIAN
0425 PM HAIL BALL STATE UNIVERSITY 40.20N 85.41W
06/10/2011 U0.50 INCH DELAWARE IN TRAINED SPOTTER
0430 PM HAIL MUNCIE 40.20N 85.39W
06/10/2011 U1.00 INCH DELAWARE IN TRAINED SPOTTER
LOCATED ON WEST WEBER DRIVE
0438 PM HAIL MUNCIE 40.20N 85.39W
06/10/2011 U0.50 INCH DELAWARE IN AMATEUR RADIO
HAIL FELL IN DOWNTOWN
0440 PM HAIL MUNCIE 40.20N 85.39W
06/10/2011 U1.00 INCH DELAWARE IN TRAINED SPOTTER
HAIL HAS BEEN FALLING FOR 10 MINUTES NOW.
0440 PM HAIL MUNCIE 40.20N 85.39W
06/10/2011 E0.75 INCH DELAWARE IN TRAINED SPOTTER
LOCATION APPROX 1 MILE SOUTH OF MUNCIE AIRPORT
ACCOMPANIED BY HEAVY RAIN AND WIND
0443 PM HAIL 5 N CHESTERFIELD 40.18N 85.59W
06/10/2011 U0.25 INCH MADISON IN AMATEUR RADIO
LOCATED AT 375 EAST AND 450 NORTH
0445 PM HAIL 2 SE MUNCIE 40.18N 85.36W
06/10/2011 U1.00 INCH DELAWARE IN TRAINED SPOTTER
0446 PM TSTM WND GST MUNCIE 40.20N 85.39W
06/10/2011 E60.00 MPH DELAWARE IN TRAINED SPOTTER
ACCOMPANIED BY 1 INCH HAIL. 8 TO 12 DIAMETER TREE LIMB
DOWN.
0446 PM TSTM WND DMG MUNCIE 40.20N 85.39W
06/10/2011 DELAWARE IN TRAINED SPOTTER
EIGHT TO TWELVE INCH DIAMETER TREE BRANCH BLOWN DOWN
0446 PM HAIL MUNCIE 40.20N 85.39W
06/10/2011 U1.00 INCH DELAWARE IN TRAINED SPOTTER
ACCOMPANIED BY ESTIMATED 60 MPH WINDS
0455 PM TSTM WND DMG PARKER CITY 40.19N 85.20W
06/10/2011 RANDOLPH IN LAW ENFORCEMENT
UTILITY POLES DOWN...TIME APPROXIMATED
0459 PM HAIL PARKER CITY 40.19N 85.20W
06/10/2011 U0.25 INCH RANDOLPH IN TRAINED SPOTTER
HAIL FELL FOR APPROXIMATELY 2 MINUTES
0520 PM TSTM WND DMG WINCHESTER 40.17N 84.98W
06/10/2011 RANDOLPH IN LAW ENFORCEMENT
UTILITY POLES HAVE BEEN BLOWN OR KNOCKED DOWN...TIME IS
APPROXIMATE
&&
BHHSpecial weather statement, Jun 10, 5:58 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
558 PM EDT FRI JUN 10 2011
INZ070-102245-
LAWRENCE-
558 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORM ADVISORY FOR LAWRENCE COUNTY UNTIL 645 PM
EDT...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BEDFORD...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
TUNNELTON...SPRING MILL STATE PARK AND BEDFORD AROUND 605 PM EDT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3888 8668 3897 8628 3877 8627 3876 8627
3876 8628 3874 8628 3873 8631 3869 8630
3868 8650 3869 8668
TIME...MOT...LOC 2158Z 252DEG 29KT 3878 8652
77/TDUDLocal storm report, Jun 10, 6:19 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
619 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 1 E SELMA 40.19N 85.26W
06/10/2011 DELAWARE IN TRAINED SPOTTER
UTILITY POLES AND TREES OR TREE LIMBS DOWN...DAMAGE TO A
SWIMMING POOL. LOCATED IN THE VICINITY OF 700 EAST AND
50S NEAR STATE ROUTE 32
&&
BHHSpecial weather statement, Jun 10, 11:21 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1121 PM EDT FRI JUN 10 2011
INZ053-054-062-110345-
MONROE-MORGAN-OWEN-
1121 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN MONROE...WESTERN
MORGAN AND NORTHEASTERN OWEN COUNTIES UNTIL 1145 PM EDT...
AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF SPENCER...OR 19 MILES
NORTHWEST OF BLOOMINGTON...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
PARAGON AROUND 1145 PM EDT...
&&
LAT...LON 3947 8672 3947 8669 3949 8668 3956 8655
3937 8638 3927 8669 3942 8681
TIME...MOT...LOC 0321Z 240DEG 12KT 3941 8670
PUMAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:21 PM EDT | Special Weather Statement | IND | Morgan | 24 min |
| Jun 10, 11:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 50 min |
| Jun 11, 12:24 AM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 51 min |
| Jun 11, 12:48 AM EDT | Severe Thunderstorm Warning | IND | Hendricks | 42 min |
| Jun 11, 1:02 AM EDT | Severe Thunderstorm Warning | IND | Boone | 43 min |
| Jun 11, 1:17 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Marion | 43 min |
| Jun 11, 1:50 AM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison, Marion | 40 min |
| Jun 11, 2:05 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison, Tipton | 40 min |
| Jun 11, 2:15 AM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings, Lawrence | 5 hr |
| Jun 11, 2:21 AM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 54 min |
| Jun 11, 2:41 AM EDT | Areal Flood Warning | IND | Delaware, Madison | 4 hr |
| Jun 11, 2:42 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 18 min |
| Jun 11, 6:12 PM EDT | Special Weather Statement | IND | Greene | 48 min |
| Jun 11, 7:05 PM EDT | Special Weather Statement | IND | Greene | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.